Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 14, NWS Las Vegas, NV

July 12, 2006Mohave County, Arizona; Lincoln County, Nevada

NWS Las Vegas, NV issued this red flag warning at Jul 12, 2006, 12:53 PM MST for Mohave County, Arizona; Lincoln County, Nevada. It took effect at Jul 14, 2006, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2006, 12:53 PM MST (19:53 UTC)
In effect from
Jul 14, 2006, 1:00 PM MST
Expired
Jul 14, 2006, 8:00 PM MST
In force
7 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4743 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 121953
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1253 PM PDT WED JUL 12 2006

AZZ102-NVZ461-130400-
/O.NEW.KVEF.FW.W.0014.060714T2000Z-060715T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH-
1253 PM PDT WED JUL 12 2006 /1253 PM MST WED JUL 12 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM
PDT /8 PM MST/ FRIDAY FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM PDT /1 PM MST/ TO 8 PM PDT
/8 PM MST/ FRIDAY FOR LINCOLN COUNTY IN SOUTHERN NEVADA AND MOHAVE
COUNTY IN NORTHWEST ARIZONA FOR LOW RELATIVE HUMIDITY AND STRONG
WIND GUSTS.

A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN NEVADA HAS
ENHANCED WINDS ACROSS PARTS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA TODAY. IN ADDITION...RELATIVE HUMIDITY LEVELS HAVE FALLEN
NEAR OR BELOW 15 PERCENT UNDER VERY WARM CONDITIONS. THESE FACTORS
COMBINED WITH HIGH TO VERY HIGH FIRE DANGER HAS PROVIDED AN
ENVIRONMENT FOR EXTREME FIRE WEATHER CONDITIONS. WINDS ARE
EXPECTED TO TAPER OFF THIS EVENING WITH RH LEVELS REBOUNDING ABOVE
15 PERCENT BY 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 10:45 AM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 12, 10:45 AM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1045 AM PDT WED JUL 12 2006

.SYNOPSIS...DRY SOUTHWEST TO WESTERLY FLOW WILL PERSIST ACROSS THE
REGION INTO MID WEEK. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL
INTO THE WEEKEND. HIGH PRESSURE WILL THEN TRY TO SET UP OVER THE
FOUR CORNERS REGION THIS WEEKEND...AND BRING A RETURN OF MOISTURE
AND AFTERNOON THUNDERSTORMS.
&&

.UPDATE...MOST SIGNIFICANT CHANGE FROM THE MORNING FORECAST PACKAGE
IS THAT THE MAIN SMOKE PLUME FROM THE CALIFORNIA FIRES HAS SHIFTED
EAST OF THE LAS VEGAS VALLEY WHICH HAS IMPROVED VISIBILITY
CONSIDERABLY. THE SMOKE PLUME IS STILL VERY EVIDENT ON SATELLITE
IMAGERY AND WITH WINDS FORECASTED TO REMAIN GUSTY THROUGH AT LEAST
MID AFTERNOON...WILL LEAVE MENTION OF IT IN ALL THE ZONES WHERE IT
IS CURRENTLY MENTIONED. ALSO AJUSTED WINDS AND WIND GUSTS BASED ON
SURFACE OBSERVATION REPORTS.
&&

.PREVIOUS DISCUSSION...330 AM PDT...SHORT TERM...FIRE ACROSS
SOUTHWEST SAN BERNARDINO COUNTY PROVIDING SMOKE WITH SOUTHWEST FLOW
INTO SOUTHERN NEVADA AND PORTIONS OF MOHAVE COUNTY. LARGE PLUME THAT
MADE IT INTO THE LAS VEGAS VALLEY LAST EVENING HAS DIMINISHED...BUT
SMOKE IS STILL LINGERING. EXPECT SMOKY CONDITIONS TO VARYING DEGREES
DURING THE DAY TODAY...PARTICULARLY AT DAYBREAK. A WEAK UPPER LEVEL
DISTURBANCE WILL PUSH ACROSS NORTHERN NEVADA TODAY.
OTHERWISE...RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE
NEXT FEW DAYS...PROVIDING ABOVE NORMAL TEMPS AND DRY CONDITIONS.
MOISTURE WILL BEGIN TO SLOWLY CREEP BACK IN ON FRIDAY FROM THE
EAST...PROVIDING AN OPPORTUNITY OF ISOLATED THUNDERSTORMS ACROSS THE
HIGHER TERRAIN OF MOHAVE COUNTY. AS RIDGE BEGINS TO SHIFT TO THE
NORTHEAST...FRIDAY NIGHT INTO SATURDAY MAY BE CONDUCIVE FOR A WEAK
GULF SURGE...WILL HAVE TO MONITOR.

.LONG TERM...MODELS APPEAR TO HAVE BACKED OFF THE MOISTURE FOR THIS
WEEKEND AND INTO NEXT WEEK FROM PREVIOUS RUNS. THE MAIN TWO PLAYERS
FOR THE EXTENDED STILL REMAIN THE LOCATION OF THE LARGE EAST TO WEST
ORIENTED HIGH PRESSURE FORECASTED TO SET UP OVER THE WESTERN CONUS
AND TROPICAL STORM CARLOTTA CURRENTLY LOCATED OFF THE COAST OF
SOUTHWEST MEXICO.  CURRENTLY THE MODELS WANT TO KEEP THE AXIS OF THE
HIGH LOCATED CLOSE ENOUGH TO OUR AREA TO KEEP THE MAIN BULK OF
MOISTURE PULLED FROM T.S. CARLOTTA TO OUR SOUTH. HAVE MADE LITTLE
CHANGE TO THE FORECAST AS ITS STILL TO FAR OUT TO PINPOINT HOW MUCH
MOISTURE WILL MAKE IT INTO THE AREA. STILL EXPECT ENOUGH MOISTURE
AND CLOUDINESS TO BE IN PLACE FOR TEMPERATURES TO DROP A FEW DEGREES
FROM MONDAY ONWARD.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

SALMEN/CZYZYK/MOSES

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Red Flag Warnings in Arizona, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.